My scalp is always very dry and everytime I scratch it, it will flake. I have tried using anti-dandruff shampoo including head and shoulder's and denorex. They help for a short time after washing and then the next morning, it's back to square one. I also have white/lighter patches of skin on my forehead area and have been using hydrocortizone on it for about a month and a half now. Will the patch color return to normal? Is there some medication I can use to keep my scalp moist and prevent the flaking? Should I be using anti-dandruff shampoo or medicated shampoo with tar solutions in it? I think the patches on my forehead is related to the flaking of my dry scalp. The hydrocortizone keeps the forehead area moist and keeps it from flaking but I can't apply it to the scalp. Please advise? Thank you.
What you describe sounds like seborrheic dermatitis. This feels "dry" but is in reality inflamed, though the cause of the inflammation is not known.
You can treat it on your own using over-the-counter shampoo was which contain tar, zinc, or selenium sulfide. Your physician can prescribe cortisone based creams and lotions which are suitable for applying either on the face or, in more alcoholic forms, in the hair of the scalp. The spots on your forehead will indeed go away completely, though the nature of this condition is to recur more or less when it wants to.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.